Teva thyroxine : Hello TUK I haven't posted here... - Thyroid UK

Thyroid UK
109,083 members126,691 posts

Teva thyroxine

Sausage_Dog
Sausage_Dog

Hello TUK

I haven't posted here for a while. I was getting on OK with Mercury Pharma levo, healthy eating and exercise. This week i picked up a new levo prescription and the brand is Teva. Over the past few days i have suffered a complete breakdown with thyroid health. It is shocking and scary what a difference the change of tablet did to me. I feel i am back to where i started in just a few days.

I am so frustrated with the attitude and treatment from the GPs and pharmacist. They told me there is nothing wrong with the tablets and it is all in my head. I know there is something wrong because i was doing fine a week ago on the other tablets.

I read online about filling in a yellow card about the Teva so i will do this.

16 Replies
oldestnewest
SeasideSusie
SeasideSusieAdministrator

Many members have experienced side effects with Teva Levo. Refuse to accept it next time (check bag before leaving the pharmacy), if necessary ask for your prescription back and ring round other pharmacies to see who can dispense your preferred brand.

Hi

I’ve started Levothyroxine for the first time and asked for Teva as lactose free.

Anyway, I’m positive it’s the tablets but I’m so angry and snappy.

Due an increase and seeing my GP Monday, as per SeasideSusie I’m definitely going to each chemist to find a different make.

Asda apparently only stocks Teva now, that’s what the pharmacy told me.

Best wishes

Peanut31

Hay2016
Hay2016
in reply to Peanut31

I usually get 100 Teva and 25 wockhardt from asda. Sometimes 25 teva too I think. 😳

Peanut31
Peanut31
in reply to Hay2016

I went to my local Asda and they told me that they had one box left of another make (can’t remember which one, not Wockhardt) then it will be Teva only.

I’m based in Lincolnshire. I’m after Wockhardt when I get my dosage increases.

Best wishes

Peanut31

I have recently noticed a tightness in my chest and it has been bugging me. I then saw someone posted about this issue with tea, so i used my 50mcg size tablets which are activis for a few days instead of the 100 Teva.

Felt a lot better, then gave the tea a go again and had the tightness the next morning.

I have a phone appointment next week to basically inform them of this issue and hopefully only get levo or activis prescribed.

Teva did have a problem a year or two ago with the strength or quality of the product and it was withdrawn. Looks like they still have issues.

SlowDragon
SlowDragonAdministrator

Insist on new prescription and make sure to get Mercury Pharma each time

Many many people have reported terrible issues with Teva Levothyroxine

Definitely make sure to yellow card it

healthunlocked.com/search/t...

I absolutely agree with Slowdragon. You don’t have to take the Teva, the GP can issue another prescription. The tablets may be fine (!) but they don’t suit you.

They talk about the bioavailability of the different generics, it should be the same but it isn’t for everyone. I’ve had the same problem with Teva T3.

It’s not in your head, tell them the bioavailability is different and you’ve thrown them in the bin and need another prescription. (However, keep some to send in for analysis after you fill in the yellow card.)

I feel that Teva T3 is dangerous it had such an adverse effect on me.

I can’t beleive that thyroid treatment is this bad in the twenty first century!

rubyred
rubyred
in reply to Aurealis

I’ve had Teva T3 for my last prescription. I have one week left I can’t wait to get a different one. I spoke with my local Sainsbury’s and they have the morning side one in. The Teva hasn’t agreed with me.

Hi. I was given 25mcg tea with my prescription before Christmas and it made me really ill. Terrible stomach pains, I can't remember all the problems now but it was awful and took several weeks to fully recover. Told my pharmacist, put in a yellow card online and they don't give me Tea anymore. Good luck.

I can relate to this too. Had terrible headaches, stomach pain and chest tightness with Teva - switched to mercury plus and so far I’ve been ok - got dr to prescribe mercury plus only

Definitely report it. I seem to remember they had a batch recalled some time ago as it was found it didn't contain the correct dose. Correct me if I'm wrong someone but I thought I read it on here.

helvella
helvellaAdministrator
in reply to Summer64

I suspect the "some time ago" was the previous Teva Levothyroxine which had its licence withdrawn in about 2012/2013. It wasn't "a batch" - it was an entire product line. (This is why the current product is emblazoned "New Formulation".)

Teva had changed an ingredient to a different form and that held onto the levothyroxine and stopped the full dose being delivered. This change was not authorised and approved by the MHRA.

Aurealis
Aurealis
in reply to helvella

How could something not authorised and approved be supplied like that? They’re not to be trusted, or the monitoring isn’t good enough. It’s a cheap way of carrying out a drug trial, release it to general population with no trial / authorisation.

helvella
helvellaAdministrator
in reply to Aurealis

The change was something like changing from granulated sugar to icing sugar, or Demerara, or what have you. The substance was dextrin which comes in many different forms. Someone, either ignorantly or thinking they wouldn't be rumbled, changed from the agreed form to another.

You can imagine trying to make cake icing with granulated, or the dustiness of icing sugar used to sweeten tea and coffee. :-)

Aurealis
Aurealis
in reply to helvella

:). Perhaps they put levothyroxine in, instead of Liothyronine. That would explain why the PIL says it’s short and long acting!

My fear is that they’ve put something like disinfectant in their T3, tastes revolting.

Summer64
Summer64
in reply to helvella

Oh right, I knew there was something. That's terrible. I always ask for Mercury now.

You may also like...